Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 242, NWS Bismarck, ND

August 1, 2011Adams County, Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 1, 2011, 12:54 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 12:54 PM MDT (18:54 UTC)
Expired
Aug 1, 2011, 1:43 PM MDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, ND, Bowman County, ND

The radar

The Bismarck radar (KBIS), 192 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KBIS 011854
SVRBIS
NDC001-011-012000-
/O.NEW.KBIS.SV.W.0242.110801T1854Z-110801T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1254 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 200 PM MDT

* AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOWMAN HALEY DAM...OR 16 MILES SOUTH OF BOWMAN...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GASCOYNE AROUND 120 PM MDT.
  REEDER AROUND 130 PM MDT.
  BUCYRUS AROUND 140 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

&&

LAT...LON 4593 10342 4599 10346 4628 10299 4628 10266
      4604 10238 4593 10294
TIME...MOT...LOC 1854Z 244DEG 28KT 4597 10328
WIND...HAIL 60MPH 1.00IN

$$

SCHECK
2 follow-up statements
879 
WWUS53 KBIS 011924
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
224 PM CDT MON AUG 1 2011

NDC001-011-012000-
/O.CON.KBIS.SV.W.0242.000000T0000Z-110801T2000Z/
ADAMS ND-BOWMAN ND-
124 PM MDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOWMAN AND SOUTHWESTERN ADAMS COUNTIES UNTIL 200 PM MDT...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
SOUTH OF REEDER...OR 26 MILES SOUTHEAST OF BOWMAN...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HETTINGER AROUND 150 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS...AND PING PONG 
BALL SIZE HAIL 13 MILES EAST NORTHEAST OF LUDLOW...SOUTH DAKOTA. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

&&

LAT...LON 4593 10328 4615 10307 4617 10253 4605 10239
      4604 10239 4593 10294
TIME...MOT...LOC 1922Z 271DEG 27KT 4593 10296
WIND...HAIL 60MPH 1.00IN

$$

SCHECK/HOLLAN
491 
WWUS53 KBIS 011943
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT MON AUG 1 2011

NDC001-011-011953-
/O.CAN.KBIS.SV.W.0242.000000T0000Z-110801T2000Z/
ADAMS ND-BOWMAN ND-
143 PM MDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOWMAN AND
SOUTHWESTERN ADAMS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

LAT...LON 4593 10328 4615 10307 4617 10253 4605 10239
      4604 10239 4593 10294
TIME...MOT...LOC 1943Z 271DEG 27KT 4593 10273

$$

SCHECK/HOLLAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:40 PM MDT, 14 minutes earlier.

Area forecast discussion, Aug 1, 12:40 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
140 PM CDT MON AUG 1 2011

.UPDATE...TEMPERATURES/POPS

&&

.DISCUSSION...LOW PRESSURE OVER NORTHERN SOUTH DAKOTA WITH A
TROUGH ACROSS CENTRAL NORTH DAKOTA. COLD FRONT WILL PUSH THROUGH
WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON BRINGING A CHANCE
OF THUNDERSTORMS TO THE REGION. SOME OF THESE COULD ONCE AGAIN BE
SEVERE WITH VERY HEAVY RAIN.

MADE SOME ADJUSTMENTS TO RAISE POPS WEST AND NORTH CENTRAL WHERE
SHOWERS ARE CURRENTLY FALLING. ALSO LOWERED TEMPERATURES HERE A
LITTLE...AS THE INCREASED CLOUD COVER SHOULD KEEP US FROM
REACHING FORECAST HIGH TEMPERATURES.

&&

.AVIATION...
A COLD FRONT WILL MOVE ACROSS THE CENTRAL NORTH DAKOTA AERODROMES
KMOT/KBIS/KJMS BETWEEN 18Z AND 00Z. SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED AT ANYTIME ALONG AND AHEAD OF THE COLD FRONT. SEVERE
THUNDERSTORMS LIKELY TO DEVELOP BETWEEN KMOT/KBIS/KJMS THIS
AFTERNOON AND EVENING. EXPECTING MAINLY VFR CEILINGS AND
VISIBILITIES OUTSIDE OF ANY THUNDERSTORMS. IN AND AROUND SHOWERS
AND THUNDERSTORMS...EXPECT POTENTIAL FOR SEVERE WEATHER AND
TEMPORARY MVFR TO IFR CEILINGS AND VISIBILITIES. THE SHOWERS AND
THUNDERSTORMS WILL WANE THIS EVENING AND SHOULD END BY 06Z
TUESDAY. COULD BE SOME PATCHY FOG ACROSS THE WESTERN AERODROMES
AFTER 06Z TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ023-
025-034>037-042-045>048-050-051.

&&

TWH
Hazardous weather outlook, Aug 1, 3:57 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT MON AUG 1 2011

NDZ001>003-009-010-017-018-031-032-040-043-021000-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
457 AM CDT MON AUG 1 2011 /357 AM MDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AS A COLD
FRONT MOVES THROUGH LATE THIS MORNING. ALTHOUGH SOME THUNDERSTORMS
MAY BE STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. A ROUND OF
THUNDERSTORMS ARE FORECAST FOR WEDNESDAY INTO WEDNESDAY
NIGHT...AND AGAIN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ023-025-034>037-042-045>048-050-051-021000-
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
457 AM CDT MON AUG 1 2011 /357 AM MDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POSSIBLITY OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A COLD
FRONT IS FORECAST TO MOVE THROUGH CENTRAL NORTH DAKOTA THIS
AFTERNOON WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
AHEAD OF THE FRONT.

IN ADDITION...TEMPERATURES AHEAD OF THE COLD FRONT WILL RISE
INTO THE LOWER AND MIDDLE 90S. THESE HOT TEMPERATURES COMBINED
WITH DEW POINTS IN THE 70S WILL RESULT IN HEAT INDEX VALUES
RANGING BETWEEN 100 AND 100 DEGREES. THUS A HEAT ADVISORY HAS BEEN
ISSUED THIS AFTERNOON THROUGH EARLY MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. A ROUND OF
THUNDERSTORMS ARE FORECAST FOR WEDNESDAY INTO WEDNESDAY
NIGHT...AND AGAIN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ004-005-011>013-019>022-033-041-044-021000-
BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-
SHERIDAN-STARK-HETTINGER-ADAMS-
457 AM CDT MON AUG 1 2011 /357 AM MDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH LARGE
HAIL...DAMAGING WINDS...AND TORNADOES THE MAIN THREATS. A COLD FRONT IS
FORECAST TO MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING...AND
THEN ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. A ROUND OF
THUNDERSTORMS ARE FORECAST FOR WEDNESDAY INTO WEDNESDAY
NIGHT...AND AGAIN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212.

In the hours before

Local storm report, Aug 1, 7:16 AM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 AM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     7 NNW BISMARCK          46.90N 100.84W
07/31/2011                   BURLEIGH           ND   NWS EMPLOYEE

            TWO 4 INCH DIAMETER TREES SNAPPED OFF AT GROUND LEVEL.
            ONE 8,000 LB, FIFTH WHEEL CAMPER FLIPPED OVER AND
            DESTROYED. 30 FT OF CHAINLINK FENCE TORN OUT BY CAMPER.
            ONE HOLE IN SIDING FROM HAIL. ESTIMATED 70 MPH WINDS.

&&

JVINING
Local storm report, Aug 1, 9:26 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     KENSAL                  47.30N 98.73W
08/01/2011                   STUTSMAN           ND   FIRE DEPT/RESCUE

            NUMEROUS LARGE TREES UPROOTED IN TOWN. TWO GRAIN HOPPPERS
            BLOWN OVER AT THE KENSAL FARMERS ELEVATOR. WIND SPEEDS
            ESTIMATED 70 TO 80 MPH.

&&

THAMILTO
Local storm report, Aug 1, 10:58 AM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     CARSON                  46.42N 101.57W
07/31/2011                   GRANT              ND   EMERGENCY MNGR

            DELAYED REPORT. LARGE TREES BLOWN DOWN IN CARSON.
            NUMEROUS LARGE BRANCHES SNAPPED. STRONG WINDS LASTED 30
            MINUTES.

&&

THAMILTO
Local storm report, Aug 1, 11:51 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1251 PM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 S REEDER              46.03N 102.94W
07/31/2011  M2.00 INCH       ADAMS              ND   TRAINED SPOTTER

            HAIL LASTED AROUND 5 MINUTES.

0915 PM     TSTM WND GST     50 W SELFRIDGE          46.04N 101.97W
07/31/2011  E80.00 MPH       SIOUX              ND   TRAINED SPOTTER

            WIND GUST TORE A SMALL DECK OFF OF A HOUSE.

0920 PM     HAIL             18 N HETTINGER          46.26N 102.64W
07/31/2011  M0.75 INCH       ADAMS              ND   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES.

0944 PM     HAIL             5 W MOTT                46.37N 102.43W
07/31/2011  M1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

            50 MPH WINDS AND HEAVY RAIN.

0945 PM     TSTM WND DMG     CARSON                  46.42N 101.57W
07/31/2011                   GRANT              ND   EMERGENCY MNGR

            DELAYED REPORT. LARGE TREES BLOWN DOWN IN CARSON.
            NUMEROUS LARGE BRANCHES SNAPPED. STRONG WINDS LASTED 30
            MINUTES.

1000 PM     TSTM WND GST     15 S ELGIN              46.19N 101.85W
07/31/2011  E60.00 MPH       GRANT              ND   TRAINED SPOTTER

            OCCURED FROM 935 - 1035 PM CDT/835 - 935 PM MDT.

1043 PM     TSTM WND GST     CROWN BUTTE LAKE        46.87N 101.09W
07/31/2011  M60.00 MPH       MORTON             ND   AMATEUR RADIO

1045 PM     TSTM WND DMG     7 NNW BISMARCK          46.90N 100.84W
07/31/2011                   BURLEIGH           ND   NWS EMPLOYEE

            TWO 4 INCH DIAMETER TREES SNAPPED OFF AT GROUND LEVEL.
            ONE 8,000 LB, FIFTH WHEEL CAMPER FLIPPED OVER AND
            DESTROYED. 30 FT OF CHAINLINK FENCE TORN OUT BY CAMPER.
            ONE HOLE IN SIDING FROM HAIL. ESTIMATED 70 MPH WINDS.

1055 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
07/31/2011  E70.00 MPH       MORTON             ND   AMATEUR RADIO

            HORIZONTAL RAIN

1056 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  E70.00 MPH       BURLEIGH           ND   AMATEUR RADIO

            PEA SIZED HAIL OCCURRING IN ADDITION TO WIND

1101 PM     TSTM WND GST     1 E BISMARCK            46.81N 100.76W
07/31/2011  E70.00 MPH       BURLEIGH           ND   NWS EMPLOYEE

            ESTIMATED 60-70 MPH WIND GUSTS.

1104 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  M66.00 MPH       BURLEIGH           ND   ASOS

1104 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
07/31/2011  E70.00 MPH       MORTON             ND   NWS EMPLOYEE

            TREE LIMBS DOWN

1104 PM     FLASH FLOOD      MANDAN                  46.83N 100.89W
07/31/2011                   MORTON             ND   NWS EMPLOYEE

            HEAVY RAIN CREATING FLASH FLOODING.

1104 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
07/31/2011  E60.00 MPH       MORTON             ND   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

1108 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  M68.00 MPH       BURLEIGH           ND   NWS EMPLOYEE

            SMALL TREES SNAPPED AT NWS OFFICE

1109 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  M68.00 MPH       BURLEIGH           ND   ASOS

1110 PM     TSTM WND DMG     6 N BISMARCK            46.90N 100.78W
07/31/2011                   BURLEIGH           ND   LAW ENFORCEMENT

            TRAMPOLINE FLEW INTO THE SIDE OF HOME CAUSING DAMAGE.
            WINDS ESTIMATED AT 80 TO 85 MPH.

1110 PM     TSTM WND DMG     10 N BISMARCK           46.95N 100.78W
07/31/2011                   BURLEIGH           ND   NWS EMPLOYEE

            35 FOOT TALL TREE WITH 14 INCH DIAMETER BROKEN. EMPLOYEE
            ESTIMATES 80 TO 85 MPH WIND.

1117 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  E85.00 MPH       BURLEIGH           ND   NWS EMPLOYEE

            POWER FLASHES OCCURRING. EST 80-90 MPH GUSTS.

1117 PM     TSTM WND DMG     MANDAN                  46.83N 100.89W
07/31/2011                   MORTON             ND   NWS EMPLOYEE

            SEVERAL TREE LIMBS SNAPPED WITH A DIAMETER OF 6 INCHES
            FROM 70 MPH WIND GUSTS.

1118 PM     TSTM WND DMG     MANDAN                  46.83N 100.89W
07/31/2011                   MORTON             ND   PUBLIC

            AVERAGE 2 TO 4 INCH DIAMETER TREE LIMBS DOWN...LARGEST 10
            INCHES IN SIZE. GAZEBO CANOPY TORN OFF.

1118 PM     TSTM WND GST     10 N BISMARCK           46.95N 100.78W
07/31/2011  M78.00 MPH       BURLEIGH           ND   MESONET

1124 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  M61.00 MPH       BURLEIGH           ND   ASOS

            WINDS OF 61 MPH OR GREATER OCCURRED FOR 20 MINUTES FROM

            1104 PM TO 1124 PM. PEAK WIND GUST WAS 68 MPH AT 1109 PM.

1133 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
07/31/2011                   BURLEIGH           ND   AMATEUR RADIO

            BISMARCK EXPRESSWAY AT UNIVERSITY DRIVE IS FLOODED AND
            IMPASSABLE.

1133 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
07/31/2011                   BURLEIGH           ND   AMATEUR RADIO

            1 FOOT TO 1.5 FEET OF WATER ON AIRPORT ROAD.

1135 PM     TSTM WND GST     STERLING                46.81N 100.29W
07/31/2011  E80.00 MPH       BURLEIGH           ND   TRAINED SPOTTER

            EXTENSIVE LARGE TREE DAMAGE THROUGHOUT TOWN.

1148 PM     TSTM WND GST     11 SW TUTTLE            47.03N 100.16W
07/31/2011  E80.00 MPH       BURLEIGH           ND   MESONET

            ARB OBSERVER 11 MILES SOUTHWEST OF TUTTLE ESTIMATED 80
            MPH WINDS.

1254 AM     TSTM WND DMG     5 SE CARRINGTON         47.40N 99.05W
08/01/2011                   FOSTER             ND   BROADCAST MEDIA

            TREES DOWN. ESTIMATED 60 TO 70 MPH WINDS.

0108 AM     TSTM WND DMG     8 N CARRINGTON          47.57N 99.13W
08/01/2011                   FOSTER             ND   BROADCAST MEDIA

            LARGE TREE DOWN IN A YARD. ESTIMATED 60 TO 70 MPH WINDS.

0130 AM     TSTM WND DMG     KENSAL                  47.30N 98.73W
08/01/2011                   STUTSMAN           ND   FIRE DEPT/RESCUE

            NUMEROUS LARGE TREES UPROOTED IN TOWN. TWO GRAIN HOPPPERS
            BLOWN OVER AT THE KENSAL FARMERS ELEVATOR. WIND SPEEDS
            ESTIMATED 70 TO 80 MPH.

&&

JMETZ
Local storm report, Aug 1, 12:26 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     TSTM WND GST     8 W WISHEK              46.26N 99.72W
08/01/2011  E60 MPH          MCINTOSH           ND   TRAINED SPOTTER

            OBJECTS BLOWN AROUND YARD WITH STRONG WIND GUSTS.

&&

JMETZ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:33 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Sioux57 min
Jul 31, 7:50 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger55 min
Jul 31, 8:25 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Morton65 min
Jul 31, 8:27 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger63 min
Jul 31, 9:00 PM MDTSevere Thunderstorm WarningBISBurleigh, Grant, Morton, Oliver60 min
Jul 31, 9:13 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton47 min
Jul 31, 9:26 PM MDTSevere Thunderstorm WarningBISMercer, Morton, Stark46 min
Jul 31, 9:35 PM MDTFlash Flood WarningBISBurleigh, Grant, Morton, Sioux5 hr
Jul 31, 9:49 PM MDTSevere Thunderstorm WarningBISMercer, Morton, Oliver56 min
Jul 31, 10:00 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Oliver, Sheridan60 min
Jul 31, 10:26 PM MDTSevere Thunderstorm WarningBISBurleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more64 min
Jul 31, 10:36 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McLean, Sheridan and 1 more54 min
Jul 31, 11:11 PM MDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells64 min
Jul 31, 11:53 PM MDTSevere Thunderstorm WarningBISFoster, Wells52 min
Aug 1, 12:02 AM MDTSevere Thunderstorm WarningBISPierce28 min
Aug 1, 12:07 AM MDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells53 min
Aug 1, 12:28 AM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh47 min
Aug 1, 1:11 AM MDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh64 min
Aug 1, 2:00 AM MDTHeat AdvisoryBISBurleigh, Dickey, Emmons, Foster, Grant, Kidder and 5 more16 hr
Aug 1, 3:14 AM MDTAreal Flood AdvisoryBISFoster, Kidder, Sheridan, Stutsman, Wells13 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.